Home         Forums  

Go Back   Marrowforums > Bone Marrow Failure Diseases > MDS
Register FAQ Search Today's Posts Mark Forums Read

MDS Myelodysplastic syndromes

Reply
 
Thread Tools Search this Thread
  #1  
Old Tue Jun 19, 2012, 09:40 PM
Lifeguard Lifeguard is offline
Member
 
Join Date: Sep 2011
Location: Australia
Posts: 37
Drug induced skin rash

Over the last two months I have been affected by an irritating light rash on my neck and face. Last weekend I had swollen eyelids due to the rash. It started initially behind the ears. After looking at aspects of my diet and any new environmental factors I decided to take two weeks off Revlimid. Thankfully the rash disappeared, but after recommencing the drug it reappeared three days into my treatment regime. The specialist agrees that it is probably caused by the drug and has suggested that if the rash continues that I may have to reduce the dosage and start on steroids. Currently I use Dermaid (hydrocortisone cream) which works quickly to reduce the inflammation of the skin. I have a few questions that maybe can be answered on this forum;

If I donít want to go on steroids and live with the light rash will there be any other ramifications?

Is the rash a sign that more serious damage could be happening in my body?

How has steroids affected others on this forum? Is it worth taking steroids?

I have been on Revlimid for nearly two years now and believe that my bone marrow biopsy in September will show a complete cytogenic remission. I unfortunately am not one of those lucky people on Revlimid who have no side effects. I have lived with constant side effects for awhile and have just got use to it being my new normal. I have become a little emotional because the skin has become so sensitive.

I would be grateful for any advice.

Cheers,
Rachael
__________________
Diagnosed MDS Del 5q October 2007, blood transfusions 2010, commenced Revlimid 2010. Transfusion independent.
Reply With Quote
  #2  
Old Wed Jun 20, 2012, 05:25 AM
Birgitta-A Birgitta-A is offline
Member
 
Join Date: Oct 2007
Location: Stockholm, Sweden
Posts: 1,918
Rash

Hi Rachael,
Your rash has started after almost two years treatment with Revlimid - I don't think that is so common. The rash is supposed to decrease after a few weeks but your rash has already been there during two months. Then they recommend that the drug is stopped and when the patient starts taking the drug again the rash shouldn't come back. You are different from most patients.

1. If you don't treat the rash it will perhaps not be light any longer and the eyelids are very sensitive.

2. As far as I understand the rash doesn't indicate more serious damage in your body.

3. In fact Revlimid in combination with steroids can increase HGB. They function in different ways - steroids stimulate more immature red blood cells and Revlimid more mature red blood cells. http://www.ncbi.nlm.nih.gov/pubmed/21527522. As you know most patients now take steroids during 3 months when they start taking Revlimid or Thalidomide.

A low dose of steroids for example 5 mg Prednisone could be OK during a long time even if there is risk for osteoporosis. Many patients with MDS have osteosclerosis (very hard bones) and there is hardly any risk for osteoporosis.

When I started to take Thalidomide two years ago I asked my dr if I could continue with Prednisone 5 mg and he said that it was OK. I have osteosclerosis - when they measured my bone density the T-score was more than 3 (that is the value was 3 standard deviations over the normal score). The Z-score (when they compare with persons of my age) was more than 5.

Kind regards
Birgitta-A
73 yo, dx MDS Interm-1 2006, Thalidomide + Prednisone since 2010 with positie effect
Reply With Quote
  #3  
Old Mon Jun 25, 2012, 10:34 PM
Lifeguard Lifeguard is offline
Member
 
Join Date: Sep 2011
Location: Australia
Posts: 37
Thanks for the advice Birgitta.

Cheers,
Rachael
__________________
Diagnosed MDS Del 5q October 2007, blood transfusions 2010, commenced Revlimid 2010. Transfusion independent.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Infections and drug induced complications Lifeguard MDS 3 Sun Jul 5, 2015 02:55 AM
Skin issues post BMT ecb220 Transplants 1 Tue Oct 7, 2014 04:18 PM
Drug Induced Idiosyncrasy alyasa MDS 0 Mon Jul 14, 2014 04:04 AM
What is the case FOR drug therapy?? GaryV Drugs and Drug Treatments 11 Thu Nov 4, 2010 08:37 PM


All times are GMT -4. The time now is 12:29 PM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright © 2006-2020 Marrowforums.org